Illinois, 2006Damaging Wind in Illinois, July 19, 2006
July 19, 2006 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 19, 1:01 PM CST, 4 hours 52 minutes earlier.
Area forecast discussion, Jul 19, 1:01 PM CST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
201 PM CDT WED JUL 19 2006
.DISCUSSION...
A COLD FRONT EXTENDED FROM A LOW PRESSURE SYSTEM OVER ONTARIO ACROSS
THE DAKOTAS INTO WY WITH HIGH PRESSURE CENTERED OVER THE CANADIAN
ROCKIES. COLD FRONT IS FORECAST TO SETTLE INTO NORTHWEST MO THURSDAY
MORNING AND SAG SLOWLY ACROSS THE REGION. THE GFS IS THE MOST
AGGRRESSIVE IN MOVING THE FRONT ACROSS THE AREA. THE WRF, UKMET AND
EUROPEAN FORECASTS ARE SLOWER WITH THE FRONT WHICH LOOKS REASONABLE
CONSIDERSING THE TIME OF YEAR IT IS. EXPECT THE FRONT TO BE ACROSS
THE OZARKS BY FRIDAY MORNING. HIGH PRESSURE WILL SETTLE INTO THE
REGION OVER THE WEEKEND AND PROVIDE COMFORTABLE LATE JULY WEATHER.
500 MB HIGH WAS ANCHORED OVER THE CENTRAL/SOUTHERN PLAINS THIS
MORNING. SHORT WAVE FROM MANITOBA INTO THE NORTHERN ROCKIES IS
FORECAST TO ROLL INTO QUEBEC BY THURSDAY EVENING. MODELS ARE SIMILAR
IN FORECASTING A SECOND SHORT WAVE OVER THE NORTHERN PLAINS THURSDAY
NIGHT. THIS WILL BREAK DOWN THE UPPER RIDGE AND SHIFT HIGH CENTER
INTO THE WESTERN STATES. BY FRIDAY EVENING, THE GFS, WRF, AND UKMET
HAVE HIGH CENTERED NEAR GREAT SALT LAKE WITH SHORT WAVE AND A 40-60
METER HEIGHT FALL CENTER OVER IL.
EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR MOST OF THE FORECAST
AREA INTO EARLY THURSDAY EVENING. DEWPOINTS REMAINED IN THE 70S
ACROSS MOST OF THE AREA WITH THE HEAT INDEX FROM 101 TO 106 ACROSS
THE STL METRO AREA TO 110 IN COU AT 18Z.
IN THE EXTENDED PERIOD, THE LATEST MODEL RUNS ARE VERY SIMILAR AT H5
SUNDAY MORNING WITH NORTHWESTERLY FLOW ACROSS THE MIDWEST AND HUGE
HIGH PARKED OVER THE GREAT BASIN. UPPER RIDGE IS FORECAST TO HOLD
OVER THE WEST INTO MID WEEK WITH NORTHWESTERLY FLOW ACROSS OUR AREA.
&&
.AVIATION...
FOR THE 18Z TAFS...
ST AND FOG DECK THAT FORMED ERY THIS MRNG HAVE DISSIPATED WITH
MOSTLY SUNNY SKIES AT ALL TAF SITES. HZ WL CONT TO PRODUCE OCNLY
MVFR VSBYS AT KUIN FOR THE NXT FEW HRS....WITH A BIT A CU FORMING
ONCE AGAIN DURING THE AFTN. WX SHUD RMN TRANQUIL FOR MOST SITES
TNGT...BUT MAY HV TO REINTRO SM HZ DEPENDING ON VSBY TRENDS DURG
AFTN. WL ALSO NEED TO KP AN EYE FOR PSBL CNVTN IN KUIN BY END OF TAF
FCST PD...BUT FOR NOW PROB QUITE LO SO WL LV TAF TSRA FREE.
BYRD
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR AUDRAIN-BOONE-
CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-JEFFERSON-KNOX-
LEWIS-LINCOLN-MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-
RALLS-SHELBY-ST. FRANCOIS-STE. GENEVIEVE-WARREN-WASHINGTON.
HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR IRON-MADISON-REYNOLDS.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR ST. CHARLES-
ST. LOUIS-ST. LOUIS CITY.
IL...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR ADAMS IL-BOND
IL-BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-
JERSEY IL-MACOUPIN IL-MARION IL-MONROE IL-MONTGOMERY IL-
PIKE IL-RANDOLPH IL-WASHINGTON IL.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR MADISON IL-
ST. CLAIR IL.
&&
WFO LSXHazardous weather outlook, Jul 19, 4:23 PM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
523 PM CDT WED JUL 19 2006
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-201300-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON IL-
MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-SHELBY-
ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-
STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
523 PM CDT WED JUL 19 2006
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT THURSDAY...
.DAY ONE...TONIGHT
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE OVER THE REGION THIS
EVENING. THE MOST LIKELY AREA FOR SEVERE THUNDERSTORMS ARE OVER
SOUTHWEST AND SOUTH CENTRAL ILLINOIS...AND ALSO OVER PARTS OF
CENTRAL AND SOUTHEAST MISSOURI. A FEW OF THESE STORMS WILL BE
CAPABLE OF PRODUCING LARGE HAIL...DAMAGING THUNDERSTORM WIND GUSTS...
ISOLATED TORNADOES...FREQUENT LIGHTNING AND HEAVY DOWNPOURS.
OTHERWISE...THERE IS ANOTHER SLIGHT CHANCE LATE TONIGHT FOR NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS.
HEAT AND HUMIDITY LEVELS WILL REMAIN VERY HIGH THROUGH
TONIGHT...WITH TEMPERATURES STILL IN THE MID TO UPPER 90S AND HEAT
INDICES FROM 105 TO 110 EARLY THIS EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
HEAT AND HUMIDITY LEVELS WILL REMAIN VERY HIGH AGAIN ON THURSDAY...
WITH HIGH TEMPERATURES FROM 95 TO 103 AND HEAT INDICES FROM 105 TO
120 IN THE AFTERNOON AND EARLY EVENING. RELIEF WILL COME IN THE
FORM OF A COLD FRONT LATE THURSDAY AND THURSDAY NIGHT...WITH HEAT
INDEX READINGS EXPECTED TO BE ABOUT 15 TO 25 DEGREES LOWER.
THERE IS A CHANCE FOR THUNDERSTORMS FOR THURSDAY THROUGH FRIDAY AS A
COLD FRONT MOVES THROUGH THE AREA...TO BE FOLLOWED BY A STRONG
UPPER LEVEL DISTURBANCE. DUE TO THE CONTINUED HIGH LEVELS OF
INSTABILITY PRESENT ON THURSDAY...SOME STORMS MAY EXCEED SEVERE
LIMITS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
MOZ084-085-099-201300-
IRON-MADISON-REYNOLDS-
523 PM CDT WED JUL 19 2006
...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THURSDAY...
.DAY ONE...TONIGHT
HEAT AND HUMIDITY LEVELS WILL REMAIN VERY HIGH THROUGH
TONIGHT...WITH TEMPERATURES STILL IN THE MID TO UPPER 90S AND HEAT
INDICES FROM 105 TO 110 EARLY THIS EVENING.
THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS EARLY THIS EVENING OVER
THE REGION. EXPECT SOME OF THE STRONGER STORMS TO PRODUCE LARGE
HAIL AND DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
HEAT AND HUMIDITY LEVELS WILL REMAIN VERY HIGH AGAIN ON THURSDAY...
WITH HIGH TEMPERATURES FROM 95 TO 103 AND HEAT INDICES FROM 105 TO
120 IN THE AFTERNOON AND EARLY EVENING. RELIEF WILL COME IN THE
FORM OF A COLD FRONT LATE THURSDAY AND THURSDAY NIGHT...WITH HEAT
INDEX READINGS EXPECTED TO BE ABOUT 15 TO 25 DEGREES LOWER.
THERE IS A CHANCE FOR THUNDERSTORMS BEGINNING THURSDAY NIGHT AND
CONTINUING THROUGH FRIDAY NIGHT AS A COLD FRONT MOVES THROUGH THE
AREA...TO BE FOLLOWED BY A STRONG UPPER LEVEL DISTURBANCE. DUE TO
THE CONTINUED HIGH LEVELS OF INSTABILITY PRESENT ON THURSDAY
EVENING... SOME STORMS MAY EXCEED SEVERE LIMITS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
BRITT
In the hours before
Local storm report, Jul 19, 5:28 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
628 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG CARLINVILLE 39.28N 89.88W
07/19/2006 MACOUPIN IL TRAINED SPOTTER
LARGE TREE LIMBS DOWN, 4 TO 5 INCH DIAMETER.
&&
BDYELocal storm report, Jul 19, 5:35 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
635 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG JERSEYVILLE 39.12N 90.33W
07/19/2006 JERSEY IL LAW ENFORCEMENT
POWER LINES AND 5 TO 6 INCH DIAMETER TREE LIMBS DOWNED.
&&
BDYELocal storm report, Jul 19, 5:38 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
638 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG CARLINVILLE 39.28N 89.88W
07/19/2006 MACOUPIN IL TRAINED SPOTTER
POWER LINES AND LARGE TREE BRANCHES DOWN.
&&
BDYELocal storm report, Jul 19, 5:46 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
646 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL GILLESPIE 39.13N 89.82W
07/19/2006 E0.88 INCH MACOUPIN IL EMERGENCY MNGR
&&
BDYELocal storm report, Jul 19, 5:48 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
648 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM BLIZZARD 1 E SILEX 39.13N 91.04W
07/19/2006 LINCOLN MO TRAINED SPOTTER
REPORTS OF 6 TO 8 INCH DIAMETER TREE LIMBS DOWN.
&&
BDYELocal storm report, Jul 19, 5:52 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
652 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM WIND DAMAGE 1 E SILEX 39.13N 91.04W
07/19/2006 LINCOLN MO TRAINED SPOTTER
REPORTS OF 6 TO 8 INCH DIAMETER TREE LIMBS DOWN.
&&
BDYEThunderstorm Wind, Madison
- When
- July 19, 5:53 PM CST to 6:10 PM CST
- Where
- Madison County, (Aln)stl Rgnl Arpt A
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.900, -90.050
Thunderstorm winds damaged several hangers at the St. Louis Regional Airport. Twenty five homes on the northeast side of Bethalto sustained minor to moderate roof and siding damage. Also, the roof of an apartment building in Bethalto was blown off and two large trees in the same area were uprooted.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Missouri, July 19, 200630 injured · $259,000 · 70 kt wind · 1 event
- Heat in Missouri, July 19 to 21, 20061 death · 11 events
- Lightning Strikes in Colorado, July 19, 20061 death · 1 injured · 2 events
- Damaging Winds in Wisconsin, July 19 to 20, 20061 death · $3,000 · 56 kt wind · 4 events
- Hail and Damaging Winds in Virginia, July 19, 2006$435,000 · 1 in hail · 41 events
- Damaging Wind and Lightning Strike in Louisiana, July 19, 20061 injured · $720,000 · 70 kt wind · 2 events
- Hail and Damaging Winds in Iowa, July 19, 2006$131,000 · 61 kt wind · 21 events
- Hail and Damaging Winds in Illinois, July 19, 2006$59,000 · 57 kt wind · 21 events
- Damaging Wind and Lightning Strike in Mississippi, July 19, 2006$130,000 · 50 kt wind · 2 events
- Heat in Kentucky, July 19 to 21, 20064 injured · 22 events
- Hail and Damaging Winds in Iowa, July 19 to 20, 2006$81,000 · 61 kt wind · 8 events
- Hail and Damaging Winds in Mississippi, July 19, 2006$100,000 · 55 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523557.